Losing sight in right eye. How could this have happened?
Good morning. Back in December I woke up with blurry vision in my right eye and was diagnosed with retinal vein occlusion. I was given a steroid shot in the eye and over the course of 3 months the occlusion had cleared up. I thought I had dodged a serious situation.
Over time my eye pressure started to go up (has been as high as 39) so I was put on drops (xalatan, alphagan, cosopt). I am now being referred to a glaucoma specialist and am quite scared to be honest. No vision problems run in my family so I am at a loss as to how this could have happened. After a battery of blood test no underlying cause was ever found. I consider myself a healthy, in shape 43 year old male.
I guess my question for now is what does the future hold for my sight? I'm sure that's hard to answer as we're all different but I have gotten quite depressed over this and worry what will happen to my left eye which is currently 20/20 with everything normal.
I'm sure the glaucoma specialist will explain other options to me, but is there any hope in being able to see clearly out of my right eye ever again? Perhaps with corrective lenses? I'm having trouble doing my job which is another concern.
The last visual field test I had came out ok. Things are just blurry out of my right eye. It's not the typical glaucoma symptoms I've read about where you lose peripheral vision first and so on. I'm also having some eye pain although the pressure is under control at the moment (with diamox) and someone suggested to be checked out for a possible tumor behind the eye. Is that possible?
The pressure is holding steady with diamox but I wake up with cloudy vision. It lasts a few minutes and then it starts to subside. I also seem to "feel" the eye or the blurred vision when I walk into building as opposed to being outside. Do you know what could be causing these things? I see a glaucoma specialist on Friday so hopefully more tests will be done and I can evaluate my options.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.